Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 12, NWS Atlanta, GA

February 11, 20098 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Feb 11, 2009, 4:02 PM EST for 8 counties in Georgia. It was in force for 58 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 11, 2009, 4:02 PM EST (21:02 UTC)
Expired
Feb 11, 2009, 5:00 PM EST
In force
58 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bartow County, GA, Fannin County, GA, Gilmer County, GA, Gordon County, GA, Murray County, GA, Pickens County, GA, Polk County, GA, Union County, GA

The radar

The Northeast Alabama radar (KHTX), 118 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 11, 4:50 PM ESTTSTM WND DMG6 Sse Adairsville, GATWO LARGE TREES UPROOTED NEAR PLEASANT VALLEY RD AND CLEAR CREEK RD
Feb 11, 4:55 PM ESTTSTM WND DMG5 Ne Ellijay, GAA FEW TREES BLOWN DOWN ON GEORGIA HWY. 5.
Feb 11, 4:55 PM ESTHAIL 0.51 N Ellijay, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 11, 12:10 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 330 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
330 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 112102
SVRFFC
GAC015-111-123-129-213-227-233-291-112200-
/O.NEW.KFFC.SV.W.0012.090211T2102Z-090211T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
402 PM EST WED FEB 11 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FANNIN COUNTY IN NORTH CENTRAL GEORGIA
  GILMER COUNTY IN NORTH CENTRAL GEORGIA
  NORTHWESTERN PICKENS COUNTY IN NORTH CENTRAL GEORGIA
  EXTREME NORTHWESTERN UNION COUNTY IN NORTH CENTRAL GEORGIA
  BARTOW COUNTY IN NORTHWEST GEORGIA
  GORDON COUNTY IN NORTHWEST GEORGIA
  MURRAY COUNTY IN NORTHWEST GEORGIA
  POLK COUNTY IN NORTHWEST GEORGIA

* UNTIL 500 PM EST

* AT 358 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING      
  DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A    
  LINE EXTENDING FROM 12 MILES NORTH OF ETON TO RESACA TO 17 MILES   
  NORTHWEST OF CEDARTOWN...MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHATSWORTH...CALHOUN...ADAIRSVILLE...MCCAYSVILLE-COPPERHILL...
  ELLIJAY...EAST ELLIJAY...BLUE RIDGE...KINGSTON...ARAGON...
  ROCKMART...MORGANTON...CASSVILLE...TAYLORSVILLE...EUHARLEE AND
  WHITE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY EVENING
FOR NORTHWESTERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3499 8413 3441 8465 3395 8501 3395 8505
      3391 8504 3390 8538 3408 8543 3411 8504
      3456 8500 3461 8498 3463 8491 3467 8494
      3466 8489 3470 8493 3471 8486 3478 8488
      3478 8484 3483 8486 3486 8482 3498 8480
TIME...MOT...LOC 2101Z 270DEG 29KT 3499 8465 3455 8499
          3412 8550

$$
2 follow-up statements
000 
WWUS52 KFFC 112130
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 PM EST WED FEB 11 2009

GAC015-111-123-129-213-227-233-291-112200-
/O.CON.KFFC.SV.W.0012.000000T0000Z-090211T2200Z/
POLK GA-BARTOW GA-PICKENS GA-GORDON GA-GILMER GA-UNION GA-FANNIN GA-
MURRAY GA-
430 PM EST WED FEB 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EST
FOR MURRAY...NORTHERN FANNIN...EXTREME NORTHWESTERN UNION...GILMER...
GORDON...NORTHWESTERN PICKENS...BARTOW AND POLK COUNTIES...

AT 428 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM EPWORTH TO SONORAVILLE TO ESOM HILL...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TAILS
CREEK...OAKMAN...SENEY...RANGER...FOLSOM...KINGSTON...FISH CREEK...
ROUNDTOP...ELLIJAY...MINERAL BLUFF...BLUE RIDGE...CHERRY LOG...
FAIRMOUNT...ANTIOCH...EAST ELLIJAY...CASSVILLE...ARAGON...
FUNKHOUSER...TAYLORSVILLE...TALONA...EUHARLEE...LOVING...PINE LOG...
ROCKMART...MORGANTON...VAN WERT...BLAINE AND STILESBORO.

WEAK...SHORT LIVED TORNADOES CAN SOMETIMES DEVELOP ALONG THE LEADING
EDGE OF SEVERE THUNDERSTORM LINES LIKE THIS ONE. HOWEVER...THE MAIN
THREAT IS DAMAGING WINDS. SEEK SHELTER INSIDE A STURDY BUILDING AND
STAY AWAY FROM OUTSIDE WALLS AND WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY EVENING
FOR NORTHWESTERN GEORGIA.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3499 8413 3441 8465 3395 8501 3395 8505
      3391 8504 3390 8538 3408 8543 3411 8504
      3456 8500 3461 8498 3463 8491 3467 8494
      3466 8489 3470 8493 3471 8486 3478 8488
      3478 8484 3483 8486 3486 8482 3498 8480
TIME...MOT...LOC 2130Z 270DEG 29KT 3498 8436 3445 8484
          3395 8532

$$
000 
WWUS52 KFFC 112147
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
447 PM EST WED FEB 11 2009

GAC015-111-123-129-213-227-233-291-112200-
/O.CON.KFFC.SV.W.0012.000000T0000Z-090211T2200Z/
POLK GA-BARTOW GA-PICKENS GA-GORDON GA-GILMER GA-UNION GA-FANNIN GA-
MURRAY GA-
446 PM EST WED FEB 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EST
FOR MURRAY...NORTHERN FANNIN...EXTREME NORTHWESTERN UNION...GILMER...
GORDON...NORTHWESTERN PICKENS...BARTOW AND POLK COUNTIES...

AT 441 PM EST...A LINE OF SEVERE THUNDERSTORMS CONTINUED CAPABLE
OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM LOVING TO FAIRMOUNT TO SOUTHEAST OF ESOM 
HILL...MOVING NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MORGANTON...BLAINE...EUHARLEE...TAYLORSVILLE...ROCKMART...VAN WERT
AND STILESBORO.

WEAK...SHORT LIVED TORNADOES CAN SOMETIMES DEVELOP ALONG THE LEADING
EDGE OF SEVERE THUNDERSTORM LINES LIKE THIS ONE. HOWEVER...THE MAIN
THREAT IS DAMAGING WINDS. SEEK SHELTER INSIDE A STURDY BUILDING AND
STAY AWAY FROM OUTSIDE WALLS AND WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY EVENING
FOR NORTHWESTERN GEORGIA.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3499 8413 3441 8465 3395 8501 3395 8505
      3391 8504 3390 8538 3408 8543 3411 8504
      3456 8500 3461 8498 3463 8491 3467 8494
      3466 8489 3470 8493 3471 8486 3478 8488
      3478 8484 3483 8486 3486 8482 3498 8480
TIME...MOT...LOC 2146Z 245DEG 62KT 3501 8415 3447 8459
          3389 8521

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 3:14 PM EST, 48 minutes earlier.

Area forecast discussion, Feb 11, 3:14 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 PM EST WED FEB 11 2009

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
LINE OF SHOWERS AND THUNDERSTORMS SPEEDING EAST OUT OF ALABAMA
SHOULD PUSH ACROSS NORTH AND CENTRAL GEORGIA LATE THIS AFTERNOON
INTO EARLY EVENING. MODELS SIMILAR WITH ASSOCIATED COLD FRONT
PUSHING INTO CENTRAL GEORGIA BY 00Z WITH BULK OF DEEPER MOISTURE
BY THAT TIME ALREADY PUSHING INTO SOUTH GEORGIA AND THE
CAROLINAS. WILL END ALL PRECIP BY MIDNIGHT AS THE FRONTAL
BOUNDARY MOVES SOUTH OF THE COUNTY WARNING AREA. HIGH PRESSURE
BEGINS TO BUILD INTO THE STATE BEHIND THE FRONT TONIGHT...
DOMINATING THE SOUTHEAST U.S. INTO EARLY FRIDAY...BEFORE BECOMING
CENTERED OFF THE CAROLINA COAST FRIDAY AFTERNOON. MODELS SIMILAR
WITH DEEPER MOISTURE BEGINNING TO SPREAD BACK INTO THE COUNTY
WARNING AREA BY LATE DAY. CHANCE POPS STILL LOOK OKAY AT THE
MOMENT FOR MUCH OF THE AREA FRIDAY...WITH BEST CHANCES NORTH AND
WEST.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
RAIN CHANCES ON INCREASE FRIDAY NIGHT WITH LIKELY POPS IN ORDER
FOR MUCH OF THE AREA. EXTENDED PROGS CONTINUE TO SHOW SOME TIMING
DIFFERENCES WITH THIS SYSTEM. GFS CONTINUES TO BE A TAD FASTER AND
HAS THIS FEATURE CLEARING MUCH OF THE COUNTY WARNING AREA BY 18Z
SATURDAY. ECMWF BEING A BIT SLOWER STILL HOLDS DEEPER MOISTURE
OVER MUCH OF CENTRAL GEORGIA INTO SATURDAY NIGHT. WILL FOLLOW
PREVIOUS FORECAST TREND WITH DRY FORECAST SATURDAY NIGHT...BUT IF
LATER RUNS SUPPORT IT...MAY HAVE TO HOLD ON TO SOME MENTION OF
PRECIP. NEXT SHORTWAVE PROGD TO AFFECT OUR AREA TUESDAY/WEDNESDAY
TIME FRAME. CHANCE POPS STILL OKAY FOR MUCH OF THE AREA.

&&

.FIRE WEATHER...SOME AREAS ACROSS CENTRAL GEORGIA MAY SEE RELATIVE
HUMIDITIES DIP TO 25 PERCENT THURSDAY AFTERNOON. BUT THINK FUELS
WILL BE TOO WET FOR ANY FIRE WEATHER CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          46  71  37  67  48 /  30   0   5  20  80
ATLANTA         44  65  43  62  45 /  20   0   5  30  80
BLAIRSVILLE     42  65  33  60  42 /  20   0   5  20  80
CARTERSVILLE    42  65  34  62  43 /  10   0   5  30  80
COLUMBUS        49  72  41  67  48 /  20   0   5  40  70
GAINESVILLE     46  68  40  64  44 /  20   0   5  20  80
MACON           46  73  39  70  46 /  30   0   5  20  70
ROME            44  68  34  63  43 /   5   0   5  30  80
PEACHTREE CITY  43  67  32  65  44 /  20   0   5  30  80
VIDALIA         49  74  37  69  49 /  40   0   0  20  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DEKALB...DODGE...
DOOLY...DOUGLAS...EMANUEL...FAYETTE...FLOYD...FORSYTH...
GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...
MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...
TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...
TROUP...TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...
WEBSTER...WHEELER...WHITFIELD...WILCOX...WILKES...WILKINSON.

TORNADO WATCH UNTIL 6 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...
DADE...FANNIN...FLOYD...GILMER...GORDON...HARALSON...HEARD...
MURRAY...PAULDING...PICKENS...POLK...WALKER...WHITFIELD.

HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING
ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN...
MURRAY...TOWNS...UNION...WALKER...WHITE.

&&

49
Hazardous weather outlook, Feb 11, 4:58 AM EST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 AM EST WED FEB 11 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
458 AM EST WED FEB 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON ACROSS NORTHWEST
AND NORTH CENTRAL GEORGIA.
HIGH WIND WARNING IN EFFECT FOR ELEVATIONS OF THE NORTH GEORGIA
MOUNTAINS ABOVE 2000 FEET THROUGH THIS EVENING.

.SYNOPSIS...
A VIGOROUS UPPER-LEVEL SHORT WAVE WILL MOVE RAPIDLY FROM NORTH TEXAS
EARLY TODAY TO WESTERN PENNSYLVANIA BY MIDNIGHT TONIGHT. A STRONG
PACIFIC COLD FRONT WILL ACCOMPANY THE UPPER-LEVEL SYSTEM AND IS
EXPECTED TO SWEEP THROUGH GEORGIA FROM WEST TO EAST THIS AFTERNOON
AND EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY THUNDERSTORMS TODAY WILL BE DAMAGING
STRAIGHT-LINE WINDS. THE MOST LIKELY AREA TO SEE SEVERE THUNDERSTORMS
WILL BE NORTHWEST OF A LINE FROM BUCHANAN TO BLUE RIDGE BETWEEN 2
PM AND 6 PM EST. IN ADDITION...SOUTHERLY WINDS OF 30 TO 40 MPH WITH
GUSTS OF 50 MPH ARE EXPECTED TO DEVELOP IN ADVANCE OF THIS STRONG
STORM SYSTEM AT ELEVATIONS IN THE NORTH GEORGIA MOUNTAINS ABOVE 2000
FEET. ELSEWHERE...SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS
ARE EXPECTED ACROSS THE REMAINDER OF NORTH GEORGIA TODAY...WITH 15
TO 25 MPH WINDS AND HIGHER GUSTS ACROSS CENTRAL GEORGIA.

.DISCUSSION...
A STRONG SPRINGLIKE STORM SYSTEM WILL MOVE RAPIDLY FROM THE
SOUTHERN PLAINS EARLY THIS MORNING INTO THE NORTHEAST U.S.
TONIGHT. A PACIFIC DERIVED FRONT WILL ACCOMPANY THIS
SYSTEM...SWEEPING INTO GEORGIA THIS AFTERNOON AND MOVING RAPIDLY
EAST AND OUT OF THE STATE BEFORE MIDNIGHT TONIGHT. A STRONG LOW-
LEVEL JET WILL PRECEDE THE FRONT...RESULTING IN VERY STRONG SOUTH TO
SOUTHWEST WINDS TRACKING FROM WEST TO EAST ACROSS THE STATE TODAY.
THE STRONGEST WINDS ARE EXPECTED IN NORTH GEORGIA...ESPECIALLY AT
HIGH ELEVATIONS WHERE GUSTS TO 50 MPH ARE POSSIBLE. A NARROW LINE
OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT DURING THE
AFTERNOON AND MOVE FROM WEST TO EAST IN ADVANCE OF THE FRONT. VERY
STRONG WINDS WILL LIKELY ACCOMPANY THIS ACTIVITY AS CONVECTION TAPS
INTO THE INTENSE LOW-LEVEL JET. THUS...ALTHOUGH INSTABILITY IS
EXPECTED TO BE MINIMAL...A FEW THUNDERSTORMS MAY PRODUCE DAMAGING
WINDS...MAINLY IN NORTHWEST GEORGIA. THE SEVERE THREAT WILL END
QUICKLY FROM WEST TO EAST BY SUNSET. WEST WINDS OF 15 TO 25 MPH
WITH GUSTS OF 30 TO 35 ARE EXPECTED DURING THE EVENING BEHIND THE
COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED THURSDAY. ANOTHER IN A SERIES OF
FAST MOVING...INTENSE STORM SYSTEMS WILL TRACK FROM WEST TO EAST
ACROSS THE U.S. FRIDAY AND SATURDAY. THUNDERSTORMS...SOME
STRONG...ARE EXPECTED TO ACCOMPANY THIS SYSTEM ACROSS CENTRAL AND
NORTH GEORGIA LATE FRIDAY AND EARLY SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FROM NOON THROUGH 7
PM EST AND BE READY FOR POSSIBLE ACTIVATION ACROSS NORTHWEST AND
NORTH CENTRAL GEORGIA.

19

In the hours before

Special weather statement, Feb 11, 3:40 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EST WED FEB 11 2009

GAZ090-102-112115-
340 PM EST WED FEB 11 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN STEWART AND
CHATTAHOOCHEE COUNTIES UNTIL 415 PM EST...

AT 236 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF OMAHA...MOVING NORTHEAST AT
60 MPH.

WIND GUSTS OF 45 MPH ARE POSSIBLE AS THIS STORM MOVES ACROSS
PORTIONS OF STEWART AND CHATTAHOOCHEE COUNTIES THROUGH 415 PM EST.
DAMAGE TO TREES...AWNINGS...SIGNS AND POWER LINES IS POSSIBLE. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE PROVIDENCE CANYON STATE
PARK...OMAHA...JAMESTOWN/SOUTH FORT
BENNING...LUMPKIN...RICHLAND...CUSSETA AND MANTA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 2:51 PM ESTSevere Thunderstorm WarningFFCChattooga, Dade, Walker54 min
Feb 11, 3:25 PM ESTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Floyd, Gordon, Walker, Whitfield65 min
Feb 11, 4:56 PM ESTSevere Thunderstorm WarningFFCBartow, Cherokee, Dawson, Fannin, Gilmer, Lumpkin and 3 more64 min
Feb 11, 5:29 PM ESTSevere Thunderstorm WarningFFCDawson, Forsyth, Fulton46 min
Feb 11, 5:40 PM ESTSevere Thunderstorm WarningFFCLumpkin, Towns, White35 min
Feb 11, 5:55 PM ESTSevere Thunderstorm WarningFFCHall50 min
Feb 11, 5:57 PM ESTTornado WarningFFCHarris, Troup33 min
Feb 11, 6:10 PM ESTSevere Thunderstorm WarningFFCBanks, Jackson35 min
Feb 11, 6:28 PM ESTTornado WarningFFCMeriwether, Troup33 min
Feb 11, 6:47 PM ESTTornado WarningFFCClayton, DeKalb, Henry, Rockdale28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.